Journal of Applied Mathematics

A Two-Parametric Class of Merit Functions for the Second-Order Cone Complementarity Problem

Xiaoni Chi, Zhongping Wan, and Zijun Hao

Full-text: Open access

Abstract

We propose a two-parametric class of merit functions for the second-order cone complementarity problem (SOCCP) based on the one-parametric class of complementarity functions. By the new class of merit functions, the SOCCP can be reformulated as an unconstrained minimization problem. The new class of merit functions is shown to possess some favorable properties. In particular, it provides a global error bound if F and G have the joint uniform Cartesian P-property. And it has bounded level sets under a weaker condition than the most available conditions. Some preliminary numerical results for solving the SOCCPs show the effectiveness of the merit function method via the new class of merit functions.

Article information

Source
J. Appl. Math., Volume 2013 (2013), Article ID 571927, 10 pages.

Dates
First available in Project Euclid: 14 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1394808023

Digital Object Identifier
doi:10.1155/2013/571927

Mathematical Reviews number (MathSciNet)
MR3066640

Zentralblatt MATH identifier
1278.90401

Citation

Chi, Xiaoni; Wan, Zhongping; Hao, Zijun. A Two-Parametric Class of Merit Functions for the Second-Order Cone Complementarity Problem. J. Appl. Math. 2013 (2013), Article ID 571927, 10 pages. doi:10.1155/2013/571927. https://projecteuclid.org/euclid.jam/1394808023


Export citation

References

  • M. S. Lobo, L. Vandenberghe, S. Boyd, and H. Lebret, “Applications of second-order cone programming,” Linear Algebra and Its Applications, vol. 284, no. 1–3, pp. 193–228, 1998.
  • Y. J. Kuo and H. D. Mittelmann, “Interior point methods for second-order cone programming and OR applications,” Computational Optimization and Applications, vol. 28, no. 3, pp. 255–285, 2004.
  • F. Alizadeh and D. Goldfarb, “Second-order cone programming,” Mathematical Programming B, vol. 95, no. 1, pp. 3–51, 2003.
  • M. Fukushima, Z. Q. Luo, and P. Tseng, “Smoothing functions for second-order-cone complementarity problems,” SIAM Journal on Optimization, vol. 12, no. 2, pp. 436–460, 2002.
  • J. S. Chen and S. Pan, “A survey on SOC complementarity functions and solution methods for SOCPs and SOCCPs,” Pacific Journal of Optimization, vol. 8, pp. 33–74, 2012.
  • R. D. C. Monteiro and T. Tsuchiya, “Polynomial convergence of primal-dual algorithms for the second-order cone program based on the MZ-family of directions,” Mathematical Programming B, vol. 88, no. 1, pp. 61–83, 2000.
  • T. Tsuchiya, “A convergence analysis of the scaling-invariant primal-dual path-following algorithms for second-order cone programming,” Optimization Methods and Software, vol. 11, no. 1, pp. 141–182, 1999.
  • G. Q. Wang and Y. Q. Bai, “A new full Nesterov-Todd step primal-dual path-following interior- point algorithm for symmetric optimization,” Journal of Optimization Theory and Applications, vol. 154, no. 3, pp. 966–985, 2012.
  • L. Qi, D. Sun, and G. Zhou, “A new look at smoothing Newton methods for nonlinear complementarity problems and box constrained variational inequalities,” Mathematical Programming B, vol. 87, no. 1, pp. 1–35, 2000.
  • X. D. Chen, D. Sun, and J. Sun, “Complementarity functions and numerical experiments on some smoothing Newton methods for second-order-cone complementarity problems,” Computational Optimization and Applications, vol. 25, no. 1–3, pp. 39–56, 2003.
  • L. Fang and C. Han, “A new one-step smoothing newton method for the second-order cone complementarity problem,” Mathematical Methods in the Applied Sciences, vol. 34, no. 3, pp. 347–359, 2011.
  • J. Y. Tang, G. P. He, L. Dong, and L. Fang, “A new one-step smoothing Newton method for second- order cone programming,” Applications of Mathematics, vol. 57, no. 4, pp. 311–331, 2012.
  • S. Hayashi, N. Yamashita, and M. Fukushima, “A combined smoothing and regularization method for monotone second-order cone complementarity problems,” SIAM Journal on Optimization, vol. 15, no. 2, pp. 593–615, 2005.
  • J. S. Chen and P. Tseng, “An unconstrained smooth minimization reformulation of the second-order cone complementarity problem,” Mathematical Programming, vol. 104, no. 2-3, pp. 293–327, 2005.
  • N. Lu and Z. H. Huang, “Three classes of merit functions for the complementarity problem over a closed convex cone,” Optimization, vol. 62, no. 4, pp. 545–560, 2013.
  • J. S. Chen and S. Pan, “A one-parametric class of merit functions for the second-order cone complementarity problem,” Computational Optimization and Applications, vol. 45, no. 3, pp. 581–606, 2010.
  • J. S. Chen, “Two classes of merit functions for the second-order cone complementarity problem,” Mathematical Methods of Operations Research, vol. 64, no. 3, pp. 495–519, 2006.
  • U. Faraut and A. Korányi, Analysis on Symmetric Cones, Oxford Mathematical Monographs, Oxford University Press, New York, NY, USA, 1994.
  • J. S. Chen, “A new merit function and its related properties for the second-order cone complementarity problem,” Pacific Journal of Optimization, vol. 2, pp. 167–179, 2006.
  • S. Pan and J. Chen, “A one-parametric class of merit functions for the symmetric cone complementarity problem,” Journal of Mathematical Analysis and Applications, vol. 355, no. 1, pp. 195–215, 2009.
  • L. Kong, L. Tuncel, and N. Xiu, “Vector-valued implicit Lagrangian for symmetric cone complementarity problems,” Asia-Pacific Journal of Operational Research, vol. 26, no. 2, pp. 199–233, 2009.
  • F. Facchinei and J. Pang, Finite-Dimensional Variational Inequalities and Complementarity Problems, vol. 1-2, Springer, New York, NY, USA, 2003.
  • Y. Liu, L. Zhang, and Y. Wang, “Some properties of a class of merit functions for symmetric cone complementarity problems,” Asia-Pacific Journal of Operational Research, vol. 23, no. 4, pp. 473–495, 2006.
  • R. H. Byrd, P. Lu, J. Nocedal, and C. Zhu, “A limited memory algorithm for bound constrained optimization,” SIAM Journal on Scientific Computing, vol. 16, no. 5, pp. 1190–1208, 1995.
  • J. Nocedal and S. J. Wright, Numerical Optimization, Springer, New York, NY, USA, 1999.
  • L. Grippo, F. Lampariello, and S. Lucidi, “A nonmonotone line search technique for Newton's method,” SIAM Journal on Numerical Analysis, vol. 23, no. 4, pp. 707–716, 1986.